Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 280, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 2, 2017, 4:39 PM CDT for Montague County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2017, 4:39 PM CDT (21:39 UTC)
- Expired
- Jul 2, 2017, 5:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Montague County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
630
WUUS54 KFWD 022139
SVRFWD
TXC337-022230-
/O.NEW.KFWD.SV.W.0280.170702T2139Z-170702T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
439 PM CDT SUN JUL 2 2017
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northeastern Montague County in north central Texas...
* Until 530 PM CDT.
* At 437 PM CDT, a severe thunderstorm was located just north of
Nocona, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Nocona Lake...Spanish Fort...and Illinois Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
Frequent cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning can kill.
If on or near Nocona Lake, get away from the water and move indoors
or inside a vehicle. Do not be caught on the water in a
thunderstorm. High winds and waves can capsize boats.
&&
LAT...LON 3395 9759 3392 9760 3390 9758 3390 9755
3392 9751 3391 9748 3383 9749 3373 9774
3389 9780 3390 9780 3390 9778 3392 9778
3391 9776 3394 9776 3394 9773 3399 9769
3399 9766
TIME...MOT...LOC 2137Z 248DEG 19KT 3385 9768
HAIL...1.00IN
WIND...60MPH
$$
Dunn3 follow-up statements
447
WWUS54 KFWD 022152
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
452 PM CDT SUN JUL 2 2017
TXC337-022230-
/O.CON.KFWD.SV.W.0280.000000T0000Z-170702T2230Z/
Montague TX-
452 PM CDT SUN JUL 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN MONTAGUE COUNTY...
At 452 PM CDT, a severe thunderstorm was located 9 miles northeast of
Nocona, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lake Nocona...Corinth...and Illinois Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
If on or near Lake Nocona, get off of from the water and move
indoors or inside a vehicle. Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3395 9759 3392 9760 3390 9758 3390 9755
3392 9751 3391 9748 3383 9749 3377 9764
3379 9774 3394 9775 3394 9773 3399 9769
3399 9766
TIME...MOT...LOC 2152Z 245DEG 16KT 3388 9761
HAIL...1.00IN
WIND...60MPH
$$
Dunn174
WWUS54 KFWD 022210
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
510 PM CDT SUN JUL 2 2017
TXC337-022230-
/O.CON.KFWD.SV.W.0280.000000T0000Z-170702T2230Z/
Montague TX-
510 PM CDT SUN JUL 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN MONTAGUE COUNTY...
At 509 PM CDT, a severe thunderstorm was located near Rubottom, or 15
miles northeast of Nocona, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Montague County including the towns of Illinois Bend
and Corinth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3395 9759 3392 9760 3390 9758 3390 9755
3392 9751 3391 9748 3383 9749 3380 9757
3384 9764 3398 9764
TIME...MOT...LOC 2209Z 250DEG 19KT 3389 9750
HAIL...1.00IN
WIND...60MPH
$$
Dunn690
WWUS54 KFWD 022221
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
521 PM CDT SUN JUL 2 2017
TXC337-022230-
/O.EXP.KFWD.SV.W.0280.000000T0000Z-170702T2230Z/
Montague TX-
521 PM CDT SUN JUL 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTAGUE COUNTY
WILL EXPIRE AT 530 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. Gusty winds are
still possible with this thunderstorm as it moves away.
LAT...LON 3395 9759 3392 9760 3390 9758 3390 9755
3392 9751 3391 9748 3383 9749 3380 9757
3384 9764 3398 9764
TIME...MOT...LOC 2220Z 248DEG 19KT 3391 9743
$$
DunnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:35 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 2, 3:35 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 335 PM CDT Sun Jul 2 2017 .SHORT TERM... /This Evening through Tuesday Night/ Dangerous heat is possible on July 4th that may require a Heat Advisory for part of the region, and storms may affect the northern portions of the CWA each day. The storm forecast through the night of July 4th will be complicated by mesoscale features that will likely result in changes to the forecast. Through Tuesday night we will remain in an active northwest flow regime that will send complexes of storms heading for our area nearly every night/morning. Depending on the location of development and the mesoscale factors, these complexes may move into North Texas before dissipating. Boundaries left behind from these complexes may be sources for additional storm development in the afternoon and evening hours, but it's very difficult to discern these mesoscale features over 6-12 hours in advance, making for a challenging forecast in the short term. This afternoon and evening...The remnants of an MCV continue to move northeast through Central Oklahoma this afternoon, and severe storms are quickly developing with help from this feature. Visible satellite indicates decent cumulus growth as far south as the Red River with reflectivity currently developing as far south as Ardmore, OK. Through the afternoon and early evening hours, we will continue with a 20-30 percent chance for showers and storms as far south as the I-20 corridor, but any convection during this period may be mostly near the Red River where the better lift will be. However, mesoscale analysis indicates the remainder of the region is uncapped and unstable, and it wouldn't take much for a storm(s) to develop; but the better lift will remain across the northern portions of the CWA. Any storms could be strong or severe with a threat for downburst winds and hail. Model guidance is in good agreement that storms in Oklahoma will form into another complex that will slide southeast late this evening and overnight. This complex is forecast to impact our northeast counties, potentially producing heavy rain in this area. The most likely areas that could be impacted by heavy rain include Paris and Sulphur Springs, and potentially Bonham and Greenville. The storms will likely be elevated but may still produce strong winds and hail, potentially near severe criteria. Rainfall totals in isolated locations may be 1-2". Have increased PoPs in our northeast substantially, and taper them off to the southwest and south (south of Interstate 20). The complex should dissipate Monday morning but could leave a boundary(ies) that may result in additional storm development in the afternoon and evening hours. Unfortunately, the complex of storms over the northeast may not be the only complex of storms we need to monitor overnight. Hi-res guidance also develops a MCS to our northwest tonight associated with another disturbance in the northwest flow aloft, and this complex will likely make a run at North Texas. However, the wind field ahead of this system will be veered and weakening by the early morning hours, and this complex should be dissipating as it nears or reaches our northwest counties early Monday morning. Monday and Monday night...With the potential for dissipating convection in the morning hours, and mesoscale boundaries still around in the afternoon and evening hours, have kept a 20 PoP for Monday afternoon along and north of I-20 again as additional shortwaves move into the Southern Plains. These PoPs may have to be adjusted or removed based on the location of any boundaries and/or increased subsidence over the region from the overnight MCS activity. However, with it still being a holiday "weekend", wanted to have at least a mention of storm potential. Any storm development that may occur later in the day could also be strong or severe with a threat for hail and damaging winds. Otherwise, it will be another warm day across the region, but temperatures in our northeast may struggle to reach the 90s depending on how much rain and cloud cover they receive from the overnight MCS. There will be a little breeze again with winds up to 10-15 mph in some areas, but heat index values will still be in the 95-105 range. On Monday night, another complex of storms is expected to potentially impact North Texas, likely arriving late overnight and/or early Tuesday morning. Tuesday and Tuesday Night (July 4th)...There is somewhat decent agreement that rain will be ongoing Tuesday morning from a decaying complex of storms, likely north of Interstate 20. Again, if mesoscale boundaries are left behind, this may result in additional isolated to scattered storm chances Tuesday afternoon, most likely along and north of Interstate 20. A few strong or severe storms would be be possible again. Another complex of storms is expected to develop Tuesday night, affecting the region late Tuesday night or Wednesday morning. The other highlight for Tuesday will be the heat. Higher dewpoints will result in higher heat index values that may result in the need for a 1-day Heat Advisory for part of the region. However, stronger winds in the 10-20 mph range with higher gusts may offset the amount of heat stress on bodies. Calculated heat index values at this time are between 100-110 across the region. With numerous outdoor events on July 4th, the heat may be more dangerous to the region as a whole than the storm threat. Both threats can definitely cause illness, injury or worse, but the heat will impact a much larger area. && .LONG TERM... /Wednesday through Sunday/ There continues to be decent agreement among the models that a complex of storms will be dissipating across at least the northern half of the CWA Wednesday morning and will retain low PoPs into the afternoon hours, too. This complex of storms may be our final one for the week as the upper level ridge is forecast to take over for the remainder of the week. The upper level ridge will remain centered over the Intermountain West, so we may still see isolated to scattered afternoon convection Thursday and potentially Friday. Most likely any rain on these days would be over roughly the eastern half of the region where the influence of the ridge will be the weakest. With the upper level ridge controlling the large scale weather pattern, near or slightly above normal temperatures are expected with highs in the 90s, possibly approaching 100 degrees in our western counties at times. Better mixing in the lower levels should keep heat index values below Advisory level but we will continue to assess this each day. Over the weekend, the ECMWF and Canadian still attempt to backdoor some rain into our area on the west side of a cold front moving into the Southeastern US. The GFS has backed off on this solution, and since it is near the end of the forecast period, have opted to keep the wording for the weekend dry for now. JLDunn && .AVIATION... /Issued 119 PM CDT Sun Jul 2 2017/ /18Z TAFs/ The outflow boundary responsible for the early morning convection across the Concho Valley and Big Country is no longer evident in the surface wind field, but its remnant buoyancy oscillation is clearly visible in the CU field. While it may appear that this will confine the CU to areas east of the I-35 corridor this afternoon, the breezy south winds within the boundary layer should provide enough warm/moist advection to overcome the subsidence. In any event, this will only be FEW/SCT CU, and any VFR ceilings will be well east of our terminals the remainder of the day. Only a few sprinkles of light rain are associated with an MCV in western Oklahoma, but as it moves into the destabilizing air along Oklahoma's I-35 corridor, deeper convection should develop later this afternoon. However, the aforementioned subsidence should limit the southern extent of this activity, which should remain north of the Metroplex TAF sites. Although impacts are not expected at the airports, these thunderstorms will adversely impact north departures this afternoon and arrivals through the Bonham cornerpost into the evening hours. Another nocturnal complex may skirt the Red River Monday morning. The extent to which this disrupts Monday morning's stratus is difficult to determine, but it appears the main impact will be veering winds within the cloud layer, which should result in a southwest-to-northeast orientation of its northern edge. This would greatly reduce the stratus potential at the Metroplex regardless of any northerly outflow, but Waco will likely see a repeat of MVFR ceilings. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 77 95 77 96 76 / 20 20 10 20 20 Waco 76 95 77 97 75 / 5 10 5 10 5 Paris 74 90 74 93 73 / 70 30 20 20 30 Denton 77 94 77 96 75 / 20 20 20 20 20 McKinney 76 93 76 95 75 / 50 20 20 20 20 Dallas 78 95 78 96 77 / 30 20 10 20 20 Terrell 75 92 76 95 75 / 40 20 10 20 10 Corsicana 75 93 74 95 75 / 10 10 5 10 5 Temple 75 96 75 97 74 / 0 10 5 10 5 Mineral Wells 75 95 75 97 74 / 20 20 10 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 82/25
Hazardous weather outlook, Jul 2, 3:38 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Fort Worth TX 338 PM CDT Sun Jul 2 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 338 PM CDT Sun Jul 2 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Thunderstorms this afternoon and evening will be primarily confined to Oklahoma, but a few storms may impact areas north of the I-20 corridor within Texas. Some of these storms may become severe with damaging downburst winds the primary hazard. Hail and frequent lightning may also accompany the stronger storms. After midnight, a complex of thunderstorms may affect areas that are both north of I-20 and east of I-35. Gusty winds and hail will still be possible with the storms late tonight, but flooding resulting from very heavy rainfall will be the primary concern with the storms across Northeast Texas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Daytime temperatures will steadily climb early this week. With considerable humidity, heat index values will exceed 100 both Monday and Tuesday. On Independence Day, some locations will see the heat index top 105. Thunderstorm chances will continue Monday through Wednesday, primarily along and north of the I-20 corridor. Lightning will be the primary hazard for outdoor activities during the holiday period, but gusty winds will also accompany the stronger storms. The thunderstorm potential will continue into Thursday primarily east of the I-35 corridor. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested into the evening hours north of the I-20 corridor. 25
In the hours before
Special weather statement, Jul 2, 4:22 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
422 PM CDT SUN JUL 2 2017
TXZ091-022145-
Montague TX-
422 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTAGUE COUNTY
UNTIL 445 PM CDT...
At 422 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nocona, moving northeast at 30 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Spanish Fort and Illinois Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3395 9759 3392 9760 3390 9758 3391 9748
3380 9749 3369 9778 3385 9786 3386 9783
3388 9782 3388 9781 3390 9780 3390 9778
3392 9778 3391 9776 3394 9776 3394 9773
3399 9769 3399 9766
TIME...MOT...LOC 2122Z 235DEG 25KT 3386 9776
DunnThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:22 PM CDT | Special Weather Statement | FWD | Montague | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.